Alert archive / Pennsylvania / Red Flag Warnings in 2006
Red Flag Warning 7, NWS State College, PA
NWS State College, PA issued this red flag warning at Dec 8, 2006, 2:34 PM EST for 6 counties in Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2006, 2:34 PM EST (19:34 UTC)
- Expired
- Dec 8, 2006, 7:00 PM EST
- In force
- 4 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The State College radar (KCCX), 136 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCTP 081934 RFWCTP RED FLAG WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 234 PM EST FRI DEC 8 2006 ...HIGH FIRE THREAT THROUGH EARLY THIS EVENING... .A GUSTY NORTHWEST WIND WILL CONTINUE THROUGH SHORTLY AFTER DUSK AND COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FINE FUELS TO PRODUCE A HIGH THREAT FOR WILDFIRES. PAZ057-059-063>066-090000- /O.NEW.KCTP.FW.W.0007.061208T1934Z-061209T0000Z/ DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 234 PM EST FRI DEC 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. NORTHWEST WINDS WILL CONTINUE TO AVERAGE 15 TO 20 MPH WITH GUSTS BETWEEN 30 AND 35 MPH THROUGH ABOUT 7 PM THIS EVENING. THE WIND WILL COMBINE WITH THE DRY FINE FUELS AND RELATIVE HUMIDITY OF 25 TO 30 PERCENT TO CREATE A HIGH FIRE DANGER. WINDS WILL STEADILY DECREASE BY LATE EVENING DIMINISHING THE THREAT FOR RAPID FIRE SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LAMBERT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Dec 8, 1:43 PM EST, 51 minutes earlier.
Area forecast discussion, Dec 8, 1:43 PM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 143 PM EST FRI DEC 8 2006 .SHORT TERM /THROUGH TONIGHT/... UPDATED ZONES TO ACCOUNT FOR EXPIRATION OF LES WARNINGS/ADVISORIES ACROSS THE NW MTNS...AND SNOW/BLOWING ADVISORIES SOUTH ACROSS THE LAUREL HIGHLANDS. MEAN LLVL WINDS ARE SLOWLY BACKING TO THE WEST ACROSS THE WESTERN HALF OF PENN THIS AFTERNOON...CAUSING SBOW BANDS TO WEAKEN AS THEY LOSE THEIR CONNECTION TO THE UPSTREAM GLAKES. CLOUDS WILL DIMINISH LATE IN THE DAY...WITH SNOW SHOWERS BEING CONFINED TO THE FAR NRN MTNS EARLY THIS EVENING. && .PREV DISCUSSION... /ISSUED 1019 AM EST FRI DEC 8 2006/ SHORT TERM /REST OF TODAY/... WEAK CONFLUENCE IN THE LOW LEVEL WIND FLOW FROM THE NW SEEMS TO BE HELPING FOCUS THE LAKE SNOWS IN A BROAD BAND DOWN INTO THE CENTRAL MOUNTAINS. LOCALLY A GOOD DUSTING HAS RESULTED WITH A BIT MORE INDICATED OFF TO THE NORTH AND WEST. THIS SHUD START TO BREAK DOWN LATER THIS MORNING AND AFTERNOON AS THE FLOW BEGINS TO BACK TO THE WEST AND WE LOSE THE COLD POOL IN FAVOR OF SOME WEAK WARM ADVECTION. WARNINGS AND ADVISORIES LOOK GOOD TO BE ALLOWED TO EXPIRE AT 18Z. WILL BE SENDING A PNSCTP SUMMARIZING SNOW REPORTS ONCE WE GET ALL THE COOP DATA TABULATED. LA CORTE PREV DISCUSSION... /ISSUED 213 AM EST FRI DEC 8 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... NUMEROUS LONG LAKE EFFECT SNOW BANDS REACHING INTO THE SOUTH CENTRAL MTS AND THE POCONOS TOO. SOME BANDS SEEM CONNECTED TO LK ST CLAIR AND LK HURON. THE HEAVIEST SNOW IS...OF COURSE...ALONG THE WEST-FACING SLOPES OF THE LAUREL HIGHLANDS. SOME PLACES COULD GET 8-12 INCHES BEFORE IT IS ALL OVER THIS AFTERNOON WEST OF SOMERSET AND JOHNSTOWN...LIKE SEVEN SPRINGS. THEY MUST BE HAPPY TO SEE THE SNOW AND COLD WX GET HERE. THE GOOD NWRLY WELL-ALIGNED FLOW WILL CONTINUE THIS MORNING FOR THE BANDS TO LIVE ON...AND CONTINUE TO MAKE HEAVY SQUALLS. THE GUSTS WILL STILL BE IN THE 20-25MPH RANGE AND WIND CHILLS THIS MORNING WILL BE ZERO TO 10 BELOW. WILL CONTINUE THE CURRENT WARNING AND ADVISORIES AS IS. WILL CONT TO MENTION SHSN...AND EXTEND THEM INTO THE AFTN...BUT DECREASE COVG FROM MORNING TO AFTN ABOUT 10-30 PCT AREAWIDE AFT 18Z. MEAGER LLVL FORCING STILL THERE THRU 21Z PER LATEST NAM AND RUC...AND WE FORECASTERS TEND TO END LK EFF SHSN TOO EARLY LOTS OF TIMES TOO. BUT IT SHOULD BE DONE AROUND SUNSET OR AT LEAST BY 00Z/7 PM LOCAL...AS FLOW BACKS AND THE RESULTING SHEAR BREAKS UP THE BANDS AND REDUCES THE MOISTURE AVAILABLE...WHILE AT THE SAME TIME...THE SUBSIDENCE INVERSION SINKS CUTTING THE CLOUDS SHORT. WILL THEREFORE KEEP TONIGHT DRY/COLD AND MAINLY CLEAR IN THE SOUTH AND PC IN THE NORTH. MAXES TODAY VERY COLD WITH EVEN LOWER SUSQ ONLY A FEW DEGS ABV FZG...AND THE REST OF THE AREA HOLDING IN THE 20S AND LOW 30S. MINS TONIGHT WILL BE IN THE TEENS AREAWIDE. LONG TERM /SATURDAY THROUGH THURSDAY/... LITTLE CHANGE TO THE EXTENDED PERIODS THIS MORNING...WITH LOTS IN THE FIRST 24 HRS. BUT...DID DELAY THE 30+ POPS UNTIL WED (ONE PERIOD LATER THAN PREV FCST HAD). THAT IS THE NEXT CHC OF PRECIP FOR THE AREA...AS WE GET INTO THE WARM-ISH SECTOR AND HOLD IN THE 40S AND LOWER 50S FOR HIGHS THRU MOST OF THE PERIOD. SAT LOOKS TO BE A 8-12F WARMER THAN TODAY...AND SUNDAY SHOULD BE A FEW DEGS MILDER STILL...WITH HIGH PRESSURE CAMPING OUT OVER THE SRN APPALACHIANS. AVIATION... FOCUS THIS MORNING WILL BE ON THE LAKE EFFECT SNOW BANDS STRETCHING NORTHWEST TO SOUTHEAST ACROSS THE AREA. IN THESE SNOW SHOWERS...VISIBILITIES HAVE DROPPED TO 1SM TO 2SM. IN HEAVIER SQUALLS...VISIBILITIES HAVE FALLEN TO 1/4SM TO 1/2SM ESPECIALLY AT KBFD AND KJST. EXPECT THIS TO CONTINUE THROUGH THE INITIAL TIME PERIOD AND DIMINISH BETWEEN 12Z AND 16Z AS SLIGHT RIDGING AT 850MB BUILDS IN AND CUTS OFF LAKE EFFECT. NORTHWEST WINDS WILL CONTINUE TO GUST TO 20KTS THROUGH THE DAYLIGHT HOURS BUT WILL DECREASE CLOSER TO SUNSET AS ANY SURFACE HEATING IS LOST AND HIGH PRESSURE BEGINS TO BUILD IN FROM THE MISSISSIPPI VALLEY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LAMBERT
Hazardous weather outlook, Dec 8, 3:27 AM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 327 AM EST FRI DEC 8 2006 PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-090830- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 327 AM EST FRI DEC 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PAZ004-005-010-017-024-033-090830- WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET- 327 AM EST FRI DEC 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS AND BLUSTERY WINDS WILL BE COMBINED THIS MORNING AND EARLY THIS AFTERNOON. ADDITIONAL SNOWFALL WILL RANGE FROM JUST AN INCH OR TWO IN MOST LOCATIONS...UP TO ANOTHER 5 OR 6 INCHES ON THE RIDGE TOPS OF THE LAUREL HIGHLANDS. SEE WSWCTP FOR DETAILS. THE SNOW WILL TAPER OFF LATE THIS MORNING AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT SNOWFALL OF 3 INCHES OR MORE. DANGELO
Nearby
Red Flag Warnings in Pennsylvania, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.